×

Hopf bifurcation of a mathematical model for growth of tumors with an action of inhibitor and two time delays. (English) Zbl 1218.92049

The authors study a mathematical model for growth of tumors with two discrete delays. The delays, respectively, represent the time taken for cells to undergo mitosis and the time taken for the cell to modify the rate of cell loss due to apoptosis and kill of cells by the inhibitor. The authors study stability of the stationary solutions and, using delays as bifurcation parameter, obtain conditions under which local Hopf bifurcation exist.

MSC:

92C50 Medical applications (general)
35B32 Bifurcations in context of PDEs
37N25 Dynamical systems in biology
35Q92 PDEs in connection with biology, chemistry and other natural sciences
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] H. M. Byrne, “The effect of time delays on the dynamics of avascular tumor growth,” Mathematical Biosciences, vol. 144, no. 2, pp. 83-117, 1997. · Zbl 0904.92023 · doi:10.1016/S0025-5564(97)00023-0
[2] H. M. Byrne, “Growth of nonnecrotic tumors in the presence and absence of inhibitors,” Mathematical Biosciences, vol. 130, no. 2, pp. 151-181, 1995. · Zbl 0836.92011 · doi:10.1016/0025-5564(94)00117-3
[3] H. M. Byrne and M. A. J. Chaplain, “Growth of necrotic tumors in the presence and absence of inhibitors,” Mathematical Biosciences, vol. 135, no. 2, pp. 187-216, 1996. · Zbl 0856.92010 · doi:10.1016/0025-5564(96)00023-5
[4] M. J. Dorie, R. F. Kallman, D. F. Rapacchietta, et al., “Migration and internalization of cells and polystyrene microspheres in tumor cell spheroids,” Experimental Cell Research, vol. 141, no. 1, pp. 201-209, 1982.
[5] H. Greenspan, “Models for the growth of solid tumor by diffusion,” Studies in Applied Mathematics, vol. 51, pp. 317-340, 1972. · Zbl 0257.92001
[6] H. P. Greenspan, “On the growth and stability of cell cultures and solid tumors,” Journal of Theoretical Biology, vol. 56, no. 1, pp. 229-242, 1976. · doi:10.1016/S0022-5193(76)80054-9
[7] R. R. Sarkar and S. Banerjee, “A time delay model for control of malignant tumor growth,” in National Conference on Nonlinear Systems and Dynamics, pp. 1-4, 2006.
[8] K. Thompson and H. Byrne, “Modelling the internalisation of labelled cells in tumor spheroids,” Bulletin of Mathematical Biology, vol. 61, pp. 601-623, 1999. · Zbl 1323.92110
[9] J. Ward and J. King, “Mathematical modelling of avascular-tumor growth II: modelling grwoth saturation,” IMA Journal of Mathematics Applied in Medicine and Biology, vol. 15, pp. 1-42, 1998.
[10] M. Bodnar and U. Foryś, “Time delay in necrotic core formation,” Mathematical Biosciences and Engineering, vol. 2, no. 3, pp. 461-472, 2005. · Zbl 1115.34078 · doi:10.3934/mbe.2005.2.461
[11] S. Cui, “Analysis of a mathematical model for the growth of tumors under the action of external inhibitors,” Journal of Mathematical Biology, vol. 44, no. 5, pp. 395-426, 2002. · Zbl 1019.92017 · doi:10.1007/s002850100130
[12] S. Cui and A. Friedman, “Analysis of a mathematical model of the effect of inhibitors on the growth of tumors,” Mathematical Biosciences, vol. 164, no. 2, pp. 103-137, 2000. · Zbl 0998.92022 · doi:10.1016/S0025-5564(99)00063-2
[13] S. Cui and A. Friedman, “Analysis of a mathematical model of the growth of necrotic tumors,” Journal of Mathematical Analysis and Applications, vol. 255, no. 2, pp. 636-677, 2001. · Zbl 0984.35169 · doi:10.1006/jmaa.2000.7306
[14] S. Cui and S. Xu, “Analysis of mathematical models for the growth of tumors with time delays in cell proliferation,” Journal of Mathematical Analysis and Applications, vol. 336, no. 1, pp. 523-541, 2007. · Zbl 1116.92032 · doi:10.1016/j.jmaa.2007.02.047
[15] U. Fory and M. Bodnar, “Time delays in proliferation process for solid avascular tumour,” Mathematical and Computer Modelling, vol. 37, no. 11, pp. 1201-1209, 2003. · Zbl 1046.92026 · doi:10.1016/S0895-7177(03)80019-5
[16] U. Foryś and M. Kolev, “Time delays in proliferation and apoptosis for solid avascular tumour,” in Mathematical Modelling of Population Dynamics, vol. 63 of Banach Center Publications, pp. 187-196, Polish Academy of Sciences, Warsaw, Poland, 2004. · Zbl 1058.35107
[17] A. Friedman and F. Reitich, “Analysis of a mathematical model for the growth of tumors,” Journal of Mathematical Biology, vol. 38, no. 3, pp. 262-284, 1999. · Zbl 0944.92018 · doi:10.1007/s002850050149
[18] M. J. Piotrowska, “Hopf bifurcation in a solid avascular tumour growth model with two discrete delays,” Mathematical and Computer Modelling, vol. 47, no. 5-6, pp. 597-603, 2008. · Zbl 1149.92319 · doi:10.1016/j.mcm.2007.02.030
[19] S. Xu, “Hopf bifurcation of a free boundary problem modeling tumor growth with two time delays,” Chaos, Solitons & Fractals, vol. 41, no. 5, pp. 2491-2494, 2009. · Zbl 1198.35277 · doi:10.1016/j.chaos.2008.09.029
[20] S. Xu, “Analysis of tumor growth under direct effect of inhibitors with time delays in proliferation,” Nonlinear Analysis: Real World Applications B, vol. 11, no. 1, pp. 401-406, 2010. · Zbl 1186.34067 · doi:10.1016/j.nonrwa.2008.11.002
[21] J. Hale, Theory of Functional Differential Equations, Springer, New York, NY, USA, 2nd edition, 1977, Applied Mathematical Sciences. · Zbl 0352.34001
[22] M. Bodnar, “The nonnegativity of solutions of delay differential equations,” Applied Mathematics Letters, vol. 13, no. 6, pp. 91-95, 2000. · Zbl 0958.34049 · doi:10.1016/S0893-9659(00)00061-6
[23] X. Li, S. Ruan, and J. Wei, “Stability and bifurcation in delay-differential equations with two delays,” Journal of Mathematical Analysis and Applications, vol. 236, no. 2, pp. 254-280, 1999. · Zbl 0946.34066 · doi:10.1006/jmaa.1999.6418
[24] M. J. Piotrowska, “A remark on the ODE with two discrete delays,” Journal of Mathematical Analysis and Applications, vol. 329, no. 1, pp. 664-676, 2007. · Zbl 1123.34058 · doi:10.1016/j.jmaa.2006.06.078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.